Here is a link to a site I belong to that can help ease your fears and give you people to talk to. We are all going through difficult times but we will get through it together.
I was on Depo when it first came out and I had nothing but problems with it. On top of the severe headaches and massive weight gain I had in 6 months I also broke out in these little tiny bumps all over my face. Also just before the shot was due I would bleed a brownish discharge for 14 days. It was disgusting. I suffered so many side effects with the shot I had to go off it and back onto the pill. Mr Dr hates the Depo shot and was glad when I wanted to go back on the pill. But I did go on the Ortho Evra Patch when that first came out and that was really good. I'm off bc now since we are ttc. But when we're done I'm going back on the patch or maybe the new bc pill that is a dissolving pill you chase with a glass of water.
I have heard nothing but awful things about Depo and my Dr even recomended that I not go on it.
NObody on here ever talks about the Ring though. I don't know if nobody knows about it or are too squeemish to try it. The ring is a soft pliable rubberry ring that goes inside your vagina to your cervix. You insert it with your fingers, leave it in for 3 weeks and remove it with your fingers. You then have a normal period and then start all over. It is not hard to insert or remove and it cannot get "lost" up there. My DH could not feel the ring while we had sex. The cost is the same as the pill monthly.
when i had my 1st depo shot, i was very young. in high school, but i do not remember my exact age. i only got it once. i bled the whole 3 months, and 2 more months until i was put on the patch. i used the patch for a long time afterwards because i had no period while i was on it. my high school sweetheart and i never used protection, and i never got on any type of birth control. we foolishly used the withdrawl method. (which i do NOT advise as a b/c option to young couples. it is NOT always effective!!) i never got pregnant, even though he made an "uh oh" a couple times.lol. a year ago i had one more depo shot because i was told it may not have the bad side effects it had when i was a teenager. i only took it once because we decided to try again after he made a career move. it has been one year, and no baby :( my period never had a chance to stop as alot of women's do. and i use the microscope and test strips; and every month i seem to be ovulating. my periods are not completely regular. they range from 25-32 days the past 6 months or so. i also seem to ovulate a little early. could only ONE shot affect my fertility?